Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Ocul Pharmacol Ther. 2005 Aug;21(4):315-7.

Case report: association of combined nonarteritic anterior ischemic optic neuropathy (NAION) and obstruction of cilioretinal artery with overdose of Viagra.

Author information

  • 1Department of Ophthalmology, Chesterfield Royal Hospital, Calow, Chesterfield, United Kingdom. doc_akash2002@yahoo.co.uk

Abstract

AIMS:

We report on a case of combined nonarteritic anterior ischemic optic neuropathy (NAAION) and cilioretinal artery occlusion resulting from misuse of sildenafil citrate (Viagra Pfizer Pharmaceuticals, New York, NY).

DESIGN:

This is an observational case report.

METHODS:

A 54-year-old white man developed blindness in his left eye after an overdose of Viagra. He was examined and fully evaluated.

RESULTS:

Ocular examinations revealed a left relative afferent pupillary defect and a left combined NAAION and obstruction of the ipsilateral cilioretinal artery.

CONCLUSIONS:

Although ocular side-effects of Viagra are rare, they are potentially blinding. Patients should be warned about the side-effects and against misuse of this agent.

PMID:
16117695
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Mary Ann Liebert, Inc.
    Loading ...
    Write to the Help Desk